Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Am I working out with a trainer to excess?
Feb 2, 2005

I am 45, have been HIV positive for about two and a half years, and am on a regimen of Truvada and Viramune, which has successfully kept my viral load undetectable and my CD4 count about 500,consistently. I have also made an effort to 'clean up my act' so to speak of unnnecessary toxins in my system, in an effort to live a longer, healthier life. Those toxins specifically are crystal meth and anabolic steroids. Now that I am no longer 'cheating', I have hired a trainer who is working with me to build muscle the honest, natural way. The only trouble is that he works me to the point where I become violently ill in the men's room after the workouts. He is not aware of my HIV status, or the HAART meds. He considers the vomiting to be a sign of success. Is this dangerous? Should I stop the workouts, or at least tell him to go easier on me? To be honest, I have been enjoying it. I like the feeling of working out to the maximum of my ability. Thanks. Phil, Seattle.

Response from Dr. Henry

Working out to that extent seems unreasonable from the common sense standpoint. I think the trainer is unwise to consider vomiting a sign of success= go easier and/or change trainer. Explaining that you have a chronic medical condition requiring treatment (with the Truvada there could be some slight impairment of muscle recovery due to mitochondrial effects in some patients) should prompt a reduction in the intensity of your workouts for a while.KH



Previous
More Questions on Benign Parotid Hyperplasia
Next
Lymphedema

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement